A stochastic differential game of capitalism
We develop a stochastic differential game of capitalism to analyze the role of uncertainty. In the deterministic game, the firm's rent is completely taxed away and the firm stops investing completely. In the stochastic game, the government does not tax the firm's rent completely. The firm posts a positive rate of investment if the firm's rent exceeds the labor's income. Although the cooperative solution is indeterminate, cooperation is always Pareto optimal compared to the non-cooperative Markovian Nash equilibrium. For individual rationality, we apply a payoff distribution procedure based on Yeung and Petrosyan (2006) to derive a subgame-consistent solution.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Robert C. Merton, 1975.
"An Asymptotic Theory of Growth Under Uncertainty,"
Review of Economic Studies,
Oxford University Press, vol. 42(3), pages 375-393.
- Shimomura, Koji, 1991. "The feedback equilibria of a differential game of capitalism," Journal of Economic Dynamics and Control, Elsevier, vol. 15(2), pages 317-338, April.
- Lancaster, Kelvin, 1973. "The Dynamic Inefficiency of Capitalism," Journal of Political Economy, University of Chicago Press, vol. 81(5), pages 1092-1109, Sept.-Oct.
- Chang,Fwu-Ranq, 2009.
"Stochastic Optimization in Continuous Time,"
Cambridge University Press, number 9780521541947, October.
- Kaitala, Veijo & Pohjola, Matti, 1990. "Economic Development and Agreeable Redistribution in Capitalism: Efficient Game Equilibria in a Two-Class Neoclassical Growth Model," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(2), pages 421-38, May.
- Dockner,Engelbert J. & Jorgensen,Steffen & Long,Ngo Van & Sorger,Gerhard, 2000. "Differential Games in Economics and Management Science," Cambridge Books, Cambridge University Press, number 9780521637329, October.
- Fwu-Ranq Chang & A. G. Malliaris, 1987. "Asymptotic Growth under Uncertainty: Existence and Uniqueness," Review of Economic Studies, Oxford University Press, vol. 54(1), pages 169-174.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:46:y:2010:i:4:p:552-561. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.